# SDR 20000914SH005

- Difficulty date: August 29, 2000
- Submitted: September 14, 2000
- Operation: General aviation
- Aircraft: N20466
- Make and model: Cessna 172M
- Aircraft serial: 17261310
- System (JASC): 3416 · Altimeter, Barometric/Encoder
- Part: Encoder
- Part number: AK350
- Part serial: 3501867
- Condition: Failed
- Location: Instrument Pnl
- Part time: 1,460 hours
- Stage of operation: IN
- How discovered: C
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ENCODER SHOWED PROPER PRESSURE ALTITUDE FOR APPROXIMATELY 25 MINUTES.  AFTER THAT TIME, ENCODER STARTED TO REPORT (PLUS) 100 FOOT ERROR EVERY 2 MINUTES UNTIL THE ERROR BECAME ABOUT 600 FEET.  AFTER THAT, THE ENCODER WANDERED UP AND DOWN ABOUT 200 FEET.  UNIT WAS REPLACED WITH NEW ENCODER.  (X)
